Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2020, 2:27 AM CDT for Hutchinson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 19, 2020, 3:09 AM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WUUS54 KAMA 190727
SVRAMA
TXC233-190830-
/O.NEW.KAMA.SV.W.0076.200619T0727Z-200619T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
227 AM CDT Fri Jun 19 2020
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Hutchinson County in the Panhandle of Texas...
* Until 330 AM CDT.
* At 226 AM CDT, a severe thunderstorm was located 4 miles southeast
of Pringle, or 17 miles north of Borger, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 10142 3598 10150 3603 10110 3584 10110
TIME...MOT...LOC 0726Z 253DEG 15KT 3591 10139
HAIL...1.25IN
WIND...60MPH
$$
Schneider3 follow-up statements
474
WWUS54 KAMA 190746
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
246 AM CDT Fri Jun 19 2020
TXC233-190830-
/O.CON.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
246 AM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN HUTCHINSON COUNTY...
At 246 AM CDT, a severe thunderstorm was located 13 miles east of
Pringle, or 16 miles south of Spearman, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 10127 3600 10134 3603 10110 3587 10110
TIME...MOT...LOC 0746Z 253DEG 21KT 3595 10122
HAIL...1.50IN
WIND...60MPH
$$
Schneider087
WWUS54 KAMA 190807
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
307 AM CDT Fri Jun 19 2020
TXC233-190830-
/O.CON.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
307 AM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN HUTCHINSON COUNTY...
At 307 AM CDT, a severe thunderstorm was located 17 miles south of
Spearman, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 10116 3601 10125 3601 10124 3603 10110
3587 10110
TIME...MOT...LOC 0807Z 262DEG 11KT 3595 10115
HAIL...1.00IN
WIND...60MPH
$$
Schneider904
WWUS54 KAMA 190809
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
309 AM CDT Fri Jun 19 2020
TXC233-190819-
/O.CAN.KAMA.SV.W.0076.000000T0000Z-200619T0830Z/
Hutchinson TX-
309 AM CDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUTCHINSON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3586 10116 3601 10125 3601 10124 3603 10110
3587 10110
TIME...MOT...LOC 0805Z 253DEG 15KT 3595 10114
$$
SchneiderWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:29 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 19, 12:29 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1229 AM CDT Fri Jun 19 2020 .AVIATION... 06Z TAF Cycle VFR conditions are expected at the Amarillo TAF site through 06Z Saturday. East to southeast winds 5 to 15 knots at the Amarillo TAF site through 06Z Saturday. VFR conditions at the Guymon and Dalhart TAF sites except for MVFR conditions between 12Z and 18Z Friday at the Dalhart TAF site and then in and near showers and thunderstorms at both the Dalhart and Guymon TAF sites between 00Z and 06Z Saturday. North and northeast to east winds 5 to 15 knots through 06Z Saturday except for winds of 10 to 20 knots with some occasional gusts near 25 knots between 06Z and 12Z Friday at both the TAF sites. Winds will become erratic and strong in and near any thunderstorms. Schneider && .PREV DISCUSSION... /Issued 636 PM CDT Thu Jun 18 2020/ AVIATION... For the 00z TAFs: Somewhat difficult forecast with the front draped across the Panhandles, so wind speeds could vary with the need for amendments if the front stalls/moves differently. That said, feel the trend in this TAF cycle is good. Thunderstorm chances have decreased for today/tonight, and confidence was high enough not to include a mention at the start of the cycle, but chances return later in the cycle tomorrow along the stalled boundary; where that ends up is still in question. MVFR clouds may develop tomorrow with increased low level moisture (dewpoints in the 50s/60s) and easterly upslope flow through the early morning hours. Guerrero PREV DISCUSSION... /Issued 406 PM CDT Thu Jun 18 2020/ DISCUSSION... As of this writing, a surface cold front was draped across the forecast area in a southwest to northeast fashion this afternoon roughly along the highway 60 corridor. For tonight, based on satellite and radar trends, have slowed down the timing of pops and leaned closer to CONSHORT values for the first few hours of the forecast period, then gradually stepped them up later this evening and tonight due to close proximity of the frontal boundary plus an approaching minor upper level shortwave trof. If any storms form, a few may become strong to severe through mid evening, with damaging winds the primary hazard. In addition, the strongest, slow moving storms may be capable of producing locally heavy rainfall, which could lead to flooding or flash flooding. On Friday and Friday night, the cold front will likely hang around the area, or possibly push even further south. Another minor upper level shortwave trof is progged to traverse the region later Friday into Friday evening, setting the stage for the development of showers and tstms across at least parts of the area. Max temperatures Friday will be strongly dependent on cloud cover and frontal boundary location, with bust potential possible should the cooler METMOS and MAVMOS values verify. Severe potential is also dependent on extent of cloud cover and location of the frontal boundary. Lingering showers and some thunderstorms expected Saturday into Saturday evening. Slight chc to low end chc values look plausible. A brief period of dry weather is then slated for late Saturday night through Monday afternoon. Northwest flow aloft is then expected across the OK and TX Panhandles during early to middle part of next week, which is typically favorable for bringing showers and storms into the area from sern CO and ern NM, mainly during the late afternoon and nighttime hours. Mainly slgt chc pops from Monday night through Thursday offered by the NBM seem plausible given the progged pattern. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/36
Hazardous weather outlook, Jun 18, 3:43 PM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 343 PM CDT Thu Jun 18 2020 OKZ001>003-TXZ001>020-317-191100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 343 PM CDT Thu Jun 18 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are possible through tonight across the Oklahoma and Texas Panhandles. If storms form, a few will have the potential to become strong to severe through mid evening, with damaging winds the primary hazard. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which could result in flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across at least parts of the Oklahoma and Texas Panhandles Friday through Saturday evening, and then again Monday night through Wednesday. Some storms will have the potential to become strong to severe, with damaging winds and large hail the primary hazards. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which could result in flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
In the hours before
Special weather statement, Jun 19, 12:52 AM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Amarillo TX 1252 AM CDT Fri Jun 19 2020 TXZ003-004-008-009-190700- Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX- 1252 AM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUTCHINSON... SOUTHEASTERN HANSFORD...NORTHWESTERN ROBERTS AND SOUTHWESTERN OCHILTREE COUNTIES UNTIL 200 AM CDT... At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Spearman, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Spearman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3593 10109 3601 10129 3631 10116 3619 10086 TIME...MOT...LOC 0552Z 207DEG 9KT 3604 10115 Schneider
Special weather statement, Jun 19, 12:56 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1256 AM CDT Fri Jun 19 2020
TXZ009-010-013>015-190700-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-Carson TX-
1256 AM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
NORTHEASTERN CARSON...NORTHERN GRAY...SOUTHERN ROBERTS AND
SOUTHWESTERN HEMPHILL COUNTIES UNTIL 200 AM CDT...
At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm near
Codman, or 10 miles northeast of Pampa, moving northeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pampa, Miami, Skellytown, New Mobeetie, Lora, Kingsmill, Codman and
Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3553 10033 3541 10103 3557 10127 3563 10117
3563 10109 3567 10108 3586 10075 3571 10024
TIME...MOT...LOC 0556Z 218DEG 8KT 3560 10080
SchneiderSpecial weather statement, Jun 19, 1:38 AM CDT, 49 minutes before
Special Weather Statement National Weather Service Amarillo TX 138 AM CDT Fri Jun 19 2020 TXZ004-190715- Ochiltree TX- 138 AM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OCHILTREE COUNTY UNTIL 215 AM CDT... At 138 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Waka, or 14 miles east of Spearman, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton and Farnsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3606 10089 3615 10108 3646 10091 3632 10062 TIME...MOT...LOC 0638Z 211DEG 20KT 3617 10094 Schneider
Special weather statement, Jun 19, 2:23 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Amarillo TX 223 AM CDT Fri Jun 19 2020 OKZ003-TXZ005-190830- Beaver OK-Lipscomb TX- 223 AM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND NORTHWESTERN LIPSCOMB COUNTIES UNTIL 330 AM CDT... At 223 AM CDT, Doppler radar was tracking a strong thunderstorm over Darrouzett, or 13 miles north of Lipscomb, moving north at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Darrouzett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3632 10024 3636 10046 3686 10037 3680 10005 TIME...MOT...LOC 0723Z 192DEG 20KT 3642 10033 Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:41 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 64 min |
| Jun 19, 12:52 AM CDT | Special Weather Statement | AMA | Ochiltree | 68 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | AMA | Roberts | 64 min |
| Jun 19, 1:26 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 64 min |
| Jun 19, 1:38 AM CDT | Special Weather Statement | AMA | Ochiltree | 37 min |
| Jun 19, 1:52 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 68 min |
| Jun 19, 3:03 AM CDT | Special Weather Statement | AMA | Ochiltree | 57 min |
| Jun 19, 3:04 AM CDT | Special Weather Statement | AMA | Lipscomb | 56 min |
| Jun 19, 3:11 AM CDT | Special Weather Statement | AMA | Ochiltree | 64 min |
| Jun 19, 4:37 AM CDT | Special Weather Statement | AMA | Lipscomb | 23 min |
| Jun 19, 5:03 AM CDT | Special Weather Statement | AMA | Lipscomb | 27 min |
| Jun 19, 3:38 PM CDT | Special Weather Statement | AMA | Potter | 37 min |
| Jun 19, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 35 min |
| Jun 19, 4:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 79 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 47 min |
| Jun 19, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 44 min |
| Jun 19, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 45 min |
| Jun 19, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 49 min |
| Jun 19, 4:58 PM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| Jun 19, 5:12 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 33 min |
| Jun 19, 5:21 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 114 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 46 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 46 min |
| Jun 19, 5:59 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson | 3 hr |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 48 min |
| Jun 19, 6:45 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.